Alert archive / South Carolina / Frost Advisories in 2017
Frost Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 19, 2017, 9:45 PM EDT for 5 counties in South Carolina. It took effect at Mar 20, 2017, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2017, 9:45 PM EDT (01:45 UTC)
- In effect from
- Mar 20, 2017, 4:00 AM EDT
- Expired
- Mar 20, 2017, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS72 KCHS 200145 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 945 PM EDT Sun Mar 19 2017 SCZ040-042>045-050-052-200945- /O.NEW.KCHS.FR.Y.0003.170320T0800Z-170320T1200Z/ Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston-Tidal Berkeley- Including the cities of Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 945 PM EDT Sun Mar 19 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 8 AM EDT Monday. * LOCATIONS...Much of interior Southeast South Carolina and portions of Charleston County. The risk for scattered frost will be the greatest roughly along and north of an Allendale, Crocketville, Hendersonville, Ravenel, Awendaw line. * TEMPERATURES...mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
2 follow-up statements
026 WWUS72 KCHS 200748 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 348 AM EDT Mon Mar 20 2017 SCZ040-042>045-050-052-201200- /O.CON.KCHS.FR.Y.0003.170320T0800Z-170320T1200Z/ Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston-Tidal Berkeley- Including the cities of Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 348 AM EDT Mon Mar 20 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...Much of interior Southeast South Carolina and portions of Charleston County. The risk for scattered frost will be the greatest roughly along and north of an Allendale, Crocketville, Hendersonville, Ravenel, Awendaw line. * TEMPERATURES...Mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
638 WWUS72 KCHS 201132 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 732 AM EDT Mon Mar 20 2017 SCZ040-042>045-050-052-201245- /O.EXP.KCHS.FR.Y.0003.000000T0000Z-170320T1200Z/ Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston-Tidal Berkeley- Including the cities of Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, Mount Pleasant, and Daniel Island 732 AM EDT Mon Mar 20 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 19, 7:01 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 19, 7:01 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 701 PM EDT Sun Mar 19 2017 .SYNOPSIS... High pressure will build across the area through Tuesday. A cold front will drop south through the area Wednesday as a wedge of high pressure builds in from the north. The high will shift off the coast Friday into Saturday. A storm system may affect the area next Sunday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... High pressure will build south into the region tonight, becoming settled over western North Carolina and the South Carolina Upstate by sunrise Monday. Temperatures are poised to drop quickly this after sunset as the boundary layer decouples and winds go calm. There are concerns that the frost potential may be increasing across northern portions of Colleton, Dorchester and Berkeley Counties where many of the bias corrected MOS grids as well as the H3R and RAP all show temperatures falling into the mid 30s overnight. This coupled with recovering dewpoints into the lower-mid 30s would support at least scattered frost. Post sunset trends will be watched carefully and if observations show temperatures falling quicker than expected, a Frost Advisory for scattered frost could be issued. For the early evening update, will expand the mention of patchy frost a bit farther to the south and west, but limit coverage to "patchy" for now. Also nudged overnight lows down a degree or so across some of the normally colder locations. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Surface high pressure will slide over the area and then into the Atlantic on Monday allowing for a sunny and pleasant day. A backdoor cold front will slowly approach from the north Tuesday. Warm advection and downslope flow will boost temperatures several degrees above normal. Highs are expected to peak in the low to mid 80s across most locations inland of the beaches. Any precipitation should mainly stay to the north through the day, however maintained slight chances in the extreme northern portions of the forecast area. The cold front is progged to drop through the forecast area on Wednesday. Shortwave energy and some increase in moisture will allow for a chance of showers. Most of the activity looks to be post- frontal, so thunder potential looks low at this time. A decent temperature gradient expected as the southern portions remain in the warm sector for a good portion of the day. Highs are forecast to range from around 70 north to the low 80s south. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The high pressure wedge is expected to persist Thursday into Friday before shifting east in response to a digging upper trough to the west. Thursday looks the coolest, followed by late-day warming on Friday. Saturday will most likely be warm though Sunday could be unsettled as an upper low crosses the Deep South. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR. Extended Aviation Outlook: Low ceilings possible late Wednesday into early Thursday. && .MARINE... Tonight: The surface pressure gradient will relax tonight as complex low pressure off the northeastern seaboard pulls away into the Atlantic. Lingering thermal gradients will still support 10-15 KT offshore. Seas will range from near 2 FT near shore to around 4 FT closer to the Gulf Stream. Monday through Friday: Quiet marine conditions will prevail early in the week as high pressure prevails. A backdoor cold front will slowly approach from the north Tuesday and then will cross through the waters on Wednesday. Winds and seas will increase in its wake as high pressure wedges down the eastern seaboard. Small Craft Advisories will likely be needed for most if not all of the coastal waters starting as early as Wednesday afternoon and persisting into Thursday. Conditions are expected to improve on Friday as high pressure shifts offshore. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Mar 19, 3:12 PM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 312 PM EDT Sun Mar 19 2017 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-201915- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 312 PM EDT Sun Mar 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Mar 19, 7:18 PM EDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Charleston SC 718 PM EDT Sun Mar 19 2017 SCZ040-042>045-050-052-200300- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston-Tidal Berkeley- 718 PM EDT Sun Mar 19 2017 ...PATCHY TO LOCALLY SCATTERED FROST POSSIBLE LATE TONIGHT... Clear skies and light winds will occur tonight as high pressure builds into Southeast South Carolina. Overnight temperatures are expected to fall into the upper 30s away from the coast with some sheltered areas dropping into the mid 30s. There will be a risk for patchy to locally scattered frost to develop a few hours before sunrise Monday, roughly along and north of a line from Allendale to Walterboro, Summerville, Cainhoy and Awendaw. Those with agricultural concerns should consider taking action to protect vegetation from frost. A Frost Advisory may be issued later tonight if conditions look favorable for a more scattered frost.
Nearby
Frost Advisories in South Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.